MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the perfusionist, in-vivo calibration was attempted twice before changing out the machine.Evaluation is in progress, but not yet concluded.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the calibration numbers for the blood parameter monitor (bpm) were inaccurate.Specifically the potassium (k+) values were consistently higher than what was measured from the blood gas analyzer.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated blocks: b5, h3 and h6.During laboratory analysis, the product surveillance technician (pst) observed the monitor to function as intended with successful calibrations.The potassium (k+) value on screen was easily adjusted throughout the range and held steady.Potassium calibration and measurement is based on the k+ code printed on the shunt sensor packaging which has to be entered in the calibration screen.The k+ code indicated on the monitor as received indicates that this code had not been entered.
 
Event or Problem Description
Per clinical review: the team set up and claimed to place the potassium code in the monitor for calibration of the potassium sensor for a procedure on (b)(6) 2019.There are three occurrences noted in the complaint, for the user has stated that this has happened on a regular basis.The perfusionist stated that the team also claims to do an in-vivo calibration with each of the arterial blood gas (abg) done, and is a time interval of approximately 30 minutes.Within the time frame the potassium drifts to approximately 1.0 mmol/l higher than the listed abg value.During the procedure on (b)(6) 2019, the team exchanged the unit after the second in-vivo recalibration and continued the procedure without issue.There was no blood loss, delay of case or harm due to the event.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.The service repair technician (srt) was unable to duplicate the reported complaint.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key9080967
Report Number1828100-2019-00509
Device Sequence Number16844721
Product Code DRY
UDI-Device Identifier00886799001622
UDI-Public(01)00886799001622(11)170218
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500AHCT
Device Catalogue Number500AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/10/2019
02/12/2020
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date11/04/2019
02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1828100-11/08/2011-026-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD GAS ANALYZER.